Hail, Trigg
- When
- April 30, 2:47 PM CST
- Where
- Trigg County, 1.11 mi W of Rockcastle
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.900, -87.990
A few severe thunderstorms occurred in a warm, moist and unstable air mass across western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A few severe thunderstorms occurred in a warm, moist and unstable air mass across western Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 2:10 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT MON APR 30 2012 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) ISSUED AT 310 PM CDT MON APR 30 2012 MAIN AREA OF THUNDERSTORMS IS BEHAVING ITSELF QUITE WELL SO FAR. THE INSTABILITY SEEMS TO BE HAVING A HARD TIME STANDING UP TO THE SHEAR...AS THE STORMS ARE LEANING SIGNIFICANTLY DOWNSHEAR. AS ORIGINALLY THOUGHT 0-3KM HELICITY IS NOT GREAT ENOUGH TO SUPPORT UPDRAFT ROTATION...SO WE HAVE A JUMBLED MESS ON RADAR. EXPECT THAT THE MAIN BAND OF CONVECTION WILL BE EAST OF THE AREA BY 00Z. IN THE LAST HOUR SOME ISOLATED SHOWERS HAVE DEVELOPED NEAR THE ACTUAL SURFACE BOUNDARY FROM NEAR KSAR TO NEAR KPOF. WILL NEED TO ADJUST HOURLY POPS TO ACCOUNT FOR THIS DEVELOPMENT...BUT DO NOT FEEL THAT IT WILL BLOSSOM INTO ANYTHING SIGNIFICANT AS IT TRIES TO MOVE EAST INTO SOUTHERN ILLINOIS...WHERE THE AIRMASS IS WORKED OVER. AS FOR TONIGHT...THE EVENING SHOULD BE MOSTLY DRY AS THE AREA IS IN BETWEEN MID-LEVEL IMPULSES. HOWEVER...12Z GUIDANCE CONTINUES TO SURGE SHOWERS AND THUNDERSTORMS BACK ACROSS MUCH OF THE AREA OVERNIGHT. THE GFS SOLUTION SEEMS REASONABLE...AS THE IMPULSE IS EXPECTED TO FIRE UP CONVECTION OVER WESTERN KANSAS BY 00Z. LATEST SATELLITE IMAGERY AND METARS INDICATE THAT THE AIRMASS IS RECOVERING OVER NORTHERN OKLAHOMA...SO WOULD NOT EXPECT THE CONVECTION TO BE SUPPRESSED TOO FAR SOUTH TO IMPACT OUR REGION. THE THUNDERSTORMS SHOULD NOT BE SEVERE...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. SHOULD SEE THE CONVECTION LINGER OVER THE AREA FOR MUCH OF TUESDAY MORNING...AND THEN SHIFT OFF TO THE NORTHEAST OF THE AREA THROUGH THE AFTERNOON. DESTABILIZATION WILL BE DIFFICULT TO ACHIEVE WITH ONGOING CONVECTION AND ASSOCIATED CLOUD COVER OVER THE ENTIRE REGION THROUGH THE DAY...SO ONCE AGAIN WOULD NOT EXPECT SEVERE WEATHER. LOCALLY HEAVY RAINFALL WILL BE A CONCERN TUESDAY MORNING. HIGH TEMPERATURES TUESDAY WILL BE DEPENDENT ON HOW LONG THE CLOUDS AND PRECIPITATION LINGER OVER THE REGION. TRIED TO SHOW A DECENT GRADIENT FROM SOUTHWEST TO NORTHEAST...BUT IT MAY NOT BE TIGHT ENOUGH. ALL MODEL GUIDANCE IS IN AGREEMENT IN AN UPPER LEVEL RIDGE BUILDING BACK OVER THE AREA FROM THE SOUTHEAST TUESDAY NIGHT THROUGH WEDNESDAY. THIS SHOULD EFFECTIVELY SHUT OFF THE PRECIPITATION OVER THE REGION FOR MID-WEEK. WITH GUSTY SOUTHWEST WINDS AND PLENTY OF SUNSHINE EXPECTED...TEMPERATURES WILL FEEL MORE LIKE JULY THAN EARLY MAY...WITH HIGHS IN THE UPPER 80S. PERSISTENT SOUTH WINDS AND DEWPOINTS IN THE 60S WILL KEEP THINGS MILD AT NIGHT THROUGH THE PERIOD. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 310 PM CDT MON APR 30 2012 THE MED RANGE MODELS AND THEIR ENSEMBLE MEANS SUGGEST THAT THE PAH FCST AREA WILL BE UNDER A MOIST WARM ADVECTION REGIME WITH HIGH SFC PRESSURE OVER THE SERN CONUS AND SWRLY FLOW IN THE MID LEVELS OVER US INITIALLY...FOLLOWED BY RIDGING. THIS SHOULD PROVIDE WARMER THAN AVERAGE TEMPS AND SOME SCATTERED TO WIDELY SCATTERED SHOWER AND TSTM DEVELOPMENT ESPECIALLY IN THE AFTERNOONS AND EVENINGS WHEN THE ATMOSPHERE IS MOST UNSTABLE. THERE SHOULD NOT BE ANY SFC FEATURES ACTUALLY MOVING THROUGH OUR REGION THROUGH DAY 7... HOWEVER...SHRTWV ENERGY IN THE NERN STATES MAY CAUSE SOME MID LEVEL HEIGHT FALLS BY DAY 7 /MON/ AND A SLIGHTLY HIGHER CHANCE OF DEEP MOIST CONVECTION... POSSIBLY FOCUSED OVER THE NERN QUADRANT...NEAR AN APPROACHING NW TO SE BAROCLINIC ZONE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1223 PM CDT MON APR 30 2012 A NICE LINE OF THUNDERSTORMS...GETTING GOING OVER SOUTHEAST MISSOURI AS OF 17Z...SHOULD BE IMPACTING KCGI AT THE BEGINNING OF THE PERIOD. THIS LINE SHOULD QUICKLY PUSH EASTWARD THROUGH THE REGION THROUGH THE AFTERNOON. WOULD NOT EXPECT IT TO IMPACT THE TAFS FOR MUCH MORE THAN AN HOUR...UNLESS A SIGNIFICANT STRATIFORM AREA DEVELOPS. FOR NOW HAVE A 2 HOUR WINDOW OF MVFR CONDITIONS IN A TEMPO AT EACH SITE. WOULD EXPECT IT TO BE EAST OF KOWB BY 00Z. LEFT A COUPLE HOURS OF VFR SHRA BEHIND THE CONVECTION TO ACCOUNT FOR POTENTIAL STRATIFORM RAIN AREA. GUSTY SOUTHWEST WINDS UP TO 25 KTS CAN BE EXPECTED AHEAD OF THE STORMS. WOULD EXPECT WINDS TO VEER A BIT AND WEAKEN BEHIND THE STORMS. THE MODELS CONTINUE TO BRING MORE CONVECTION BACK INTO THE AREA LATE TONIGHT INTO TUESDAY MORNING. NOT SO SURE ABOUT THIS...SO JUST MENTIONED A VFR SHOWER FROM NEAR SUNRISE THROUGH THE MORNING IN THE WEST...AND FROM MID MORNING ON IN THE EAST. COULD SEE SOME GUSTY WINDS DEVELOP TUESDAY MORNING IF PRECIPITATION DOES NOT DEVELOP. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM....DB AVIATION.....DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1112 AM CDT MON APR 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1112 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DEVELOPMENT WILL BEGIN OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH THE MIDDLE PART OF THE DAY...AND THEN SHIFT EASTWARD THROUGH THE AFTERNOON. THUNDERSTORMS WILL MOVE EAST OF THE AREA EARLY THIS EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY ACROSS SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL. MORE THUNDERSTORMS MAY MOVE EAST INTO THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE REGION TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. ON AND OFF CHANCES OF THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SUNDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ACROSS SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA THIS AFTERNOON. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 326 PM CDT MON APR 30 2012 KYZ011>013-016-017-302115- CALDWELL KY-CHRISTIAN KY-HOPKINS KY-LYON KY-TRIGG KY- 326 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHERN CALDWELL...TRIGG AND SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDDYVILLE TO 6 MILES SOUTH OF CANTON...AND MOVING EAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. PEA SIZE HAIL WAS REPORTED AT GOLDEN POND AT 315 PM. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS.C LOCATIONS THAT MAY BE IMPACTED INCLUDE... CADIZ...HOPKINSVILLE...COBB...CROFTON...PEMBROKE AND HAWKINS. CW
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 328 PM CDT MON APR 30 2012 KYZ011>013-016-017-302115- CALDWELL KY-CHRISTIAN KY-HOPKINS KY-LYON KY-TRIGG KY- 328 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHERN CALDWELL...TRIGG AND SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDDYVILLE TO 6 MILES SOUTH OF CANTON...AND MOVING EAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. PEA SIZE HAIL WAS REPORTED AT GOLDEN POND AT 315 PM. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CADIZ...HOPKINSVILLE...COBB...CROFTON...PEMBROKE AND HAWKINS. CW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT MON APR 30 2012 INZ082-087-088-KYZ018-019-302130- DAVIESS KY-HENDERSON KY-PIKE IN-SPENCER IN-WARRICK IN- 340 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SOUTHEASTERN PIKE AND SPENCER COUNTIES IN SOUTHWEST INDIANA...AND EXTREME NORTHEASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN NORTHWEST KENTUCKY UNTIL 430 PM CDT... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW INDIANA TO STANLEY KENTUCKY...AND MOVING NORTHEAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... ROCKPORT...DALE...GRANDVIEW...SANTA CLAUS...TENNYSON...GENTRYVILLE AND CHRISNEY.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Several mainly small trees were snapped.
A peak wind gust of 70 mph was observed at the intersection of the Highway 68 Bypass and Ft. Campbell Boulevard on the south side of Hopkinsville.
Several large tree limbs were broken along with 1 large uprooted tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374247, 374250, 374253, 374252.